Tennessee, 2006

Hail and Damaging Winds in Tennessee, March 13, 2006

March 13, 2006 · NWS OHX · 16 events in 11 counties and zones

10 thunderstorm wind, 5 hail, 1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
16

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Mar 13, 2:38 AM CST, 11 hours 37 minutes earlier.

Area forecast discussion, Mar 13, 2:38 AM CST, 11 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
238 AM CST MON MAR 13 2006

.SHORT TERM...(THROUGH TUE)
CURRENT....MOSTLY CLEAR SKIES AND WARM...TEMPS IN UPPER 60S TO
LOWER 70S. NEAREST CONVECTION TORNADIC SUPERCELL OVER SE MO.

FRONT PROGGED TO BE A LITTLE SLOWER THAN THOUGHT LAST NITE AT
THIS TIME. LOOKS TO BE AN AFTERNOON AND EVE SQUALL LINE EVENT...STRONG
WINDS AND MAYBE SOME HAIL. QUESTION AS TO HOW MUCH LOW CLOUDS LINGER
BEHIND FRONT...WITH MODELS HINTING THAT H925 MOISTURE COULD BE A
PROBLEM AS FAR W AS BNA AFTER 06Z TONITE. WILL LEAN TOWARD A
GRADUAL CLEARING FORECAST. NICE AND COOL TUE.

MAV NUMBERS TOO COOL FOR TDA...AND TOO WARM TOMORROW.

.LONG TERM...
HI PRES IN CONTROL INTO WED. WED NITE A SLITE CHANCE OF -SHRA WITH
WAA...AND AGAIN THU SLITE CHANCE WITH WEAK FROPA.
&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    77  41  54  33 /  80  40   0   0
CLARKSVILLE  76  38  53  31 /  80  20   0   0
CROSSVILLE   74  39  49  27 /  60  70   0   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MAG

In the hours before

Special weather statement, Mar 13, 11:30 AM CST, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1130 AM CST MON MAR 13 2006

TNZ006-007-131815-
MONTGOMERY-ROBERTSON-
1133 AM CST MON MAR 13 2006

...A FEW STRONG THUNDERSTORMS WERE OVER MONTGOMERY COUNTY...

AT 1126 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES SOUTH OF GUTHRIE...OR 8 MILES EAST OF
CLARKSVILLE...MOVING NORTHEAST AT 55 MPH.

A FEW OTHER STORMS WERE ALSO JUST TO THE SOUTHWEST OF THIS STORM.
THESE STORMS WILL ALSO AFFECT MAINLY THE NORTHWEST PART OF ROBERTSON
COUNTY AS WELL UNTIL SHORTLY AFTER NOON TIME.

WINDS COULD GUST FROM 40 TO 50 MPH WITH THESE STORMS.

STEIGERWALDT
Special weather statement, Mar 13, 1:44 PM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
144 PM CST MON MAR 13 2006

TNZ022-024-056-057-132030-
BENTON-HICKMAN-HUMPHREYS-PERRY-
144 PM CST MON MAR 13 2006

...A STRONG THUNDERSTORM WAS MOVING INTO SOUTHERN BENTON COUNTY AND
WILL BE AFFECTING NORTHWEST HICKMAN...NORTHERN PERRY AND HUMPHREYS
COUNTIES...

AT 142 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES NORTH OF PARSONS...OR 16 MILES SOUTH OF
CAMDEN...MOVING NORTHEAST AT 55 MPH.

THIS STORM WILL BE AROUND...
  5 MILES SOUTHEAST OF MCEWEN BY 210 PM CST.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM...AND POSSIBLY HAIL
THE SIZE OF PEAS OR SMALL MARBLES.

STEIGERWALDT

The radar

The Northeast Alabama radar (KHTX), 71 km away, was scanning. The volume nearest the first event began at 20:13 UTC.

Open the radar archive at this moment

Event by event

10 thunderstorm wind, 5 hail, 1 lightning. Local standard time, as filed.

Thunderstorm Wind, Humphreys

When
March 13, 2:15 PM CST
Where
Humphreys County, Denver
Measured
50 kt (58 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
35.350, -86.667

Power lines along with one tree and one sign were down.

Hail, Lawrence

When
March 13, 3:36 PM CST
Where
Lawrence County, 5 mi WSW of Lawrenceburg
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
35.383, -86.333

Hail, Lawrence

When
March 13, 3:37 PM CST
Where
Lawrence County, Lawrenceburg
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
36.317, -84.967

Thunderstorm Wind, Giles

When
March 13, 3:55 PM CST
Where
Giles County, 4 mi NNW of Pulaski
Measured
50 kt (58 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
35.917, -85.917

One tree down on Annie Wade Rd.

Thunderstorm Wind, Giles

When
March 13, 4:00 PM CST
Where
Giles County, 6 mi NNE of Pulaski
Measured
50 kt (58 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
35.933, -86.083

One tree was down on Shady Lane Rd.

Hail, Giles

When
March 13, 4:10 PM CST
Where
Giles County, 5 mi E of Pulaski
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
35.950, -85.033

Thunderstorm Wind, Marshall

When
March 13, 4:20 PM CST
Where
Marshall County, 12 mi S of Lewisburg
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
35.750, -86.867

Trees were down.

Thunderstorm Wind, Marshall

When
March 13, 4:20 PM CST
Where
Marshall County, Lewisburg
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
NEWSPAPER
Coordinates
35.200, -86.933

Winds tore off siding from an awning outside the Marshall County Courthouse Annex. A tree was down in the Chapel Hill area and also in the Verona-Caney area. Winds ripped off the roof from a mobile home in Embers East Park.

Hail, Marshall

When
March 13, 4:30 PM CST
Where
Marshall County, 10 mi SE of Lewisburg
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
35.450, -86.800

Thunderstorm Wind, Bedford

When
March 13, 4:55 PM CST
Where
Bedford County, 10 mi SE of Shelbyville
Measured
50 kt (58 mph) estimated gust
Reported by
DEPT OF HIGHWAYS
Coordinates
35.514, -86.459 (the zone’s center; the record gives no point)

One tree was blown down on Womble Rd.

Thunderstorm Wind, Fentress

When
March 13, 5:15 PM CST
Where
Fentress County, 6 mi SW of Allardt
Measured
50 kt (58 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
36.050, -87.933

Large branches were down.

Lightning, Coffee

When
March 13, 5:45 PM CST
Where
Coffee County, Tullahoma
Property damage
$1,000
Reported by
NEWSPAPER
Coordinates
35.283, -86.800

Lightning struck a tree in New Kent Court In Macon Manor, causing branches to fly and smash into windows of two residences.

Thunderstorm Wind, Dekalb

When
March 13, 6:15 PM CST
Where
Dekalb County, 5 mi SW of Smithville
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
35.217, -87.417

Large tree limbs were down on Highway 146.

Thunderstorm Wind, Cannon

When
March 13, 6:22 PM CST
Where
Cannon County, 7 mi N of Woodbury
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
35.250, -87.333

Trees were downon Highway 53 north.

Hail, Williamson

When
March 13, 7:05 PM CST
Where
Williamson County, 4 mi SSW of Harpeth
Measured
1.75 in hail
Reported by
AMATEUR RADIO
Coordinates
35.283, -86.983

Thunderstorm Wind, Cumberland

When
March 13, 7:20 PM CST
Where
Cumberland County, Crossville
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
35.250, -87.050

Power pole and lones were down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, March 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5495012, 5495013, 5495014, 5495015, 5495016, 5495017, 5495018, 5495825, 5495750, 5495819, 5495820, 5495826, 5495821, 5495822, 5495824, 5495823.